Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Is Budecort inhaler intake for 1 year,safe?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
My child is 2 years and 8 months. He has been cough and cold after interval of 4-5 months. Yesterday Doctor prescribed Budecort inhaler for 1year. Should he take this inhaler for continuous 1 year. Is there any side effect of this, if he takes for 1year. After 1 year, whether he has to continue this again?
Posted Tue, 18 Mar 2014 in Child Health
Answered by Dr. Arun 19 minutes later
Brief Answer: No side effects Detailed Answer: Hi Thanks for writingto health care magic. Budecort inhaler can be given safely for 1 year. No significant side effects . Your doctor has prescribed it as he feels it is necessary to treat allergic bronchitis. Early treatment is always the better option. Do not worry. After a year you can slowly taper and stop after consulting your doctor again. Do not stop on your own. It needs to be slowly tapered and stopped under supervision. Regards Dr Arun
Above answer was peer-reviewed by
Follow-up: Is Budecort inhaler intake for 1 year,safe? 51 minutes later
He has running nose and cold, cough. This comes only after 4-5 months only, not every month. His Doctor's has prescribed budecort 200 inhaler. I have queries like : 1.whether this has to be given after any medical diagnosis test? 2. During 1year period, suppose he face same symtoms, what to do? 3. Will it become a habitaual thing after 1 year (means he has to continue) or can be stopped without any problem? 4. What are side effects? 5. I think it contains steroid, is it harmful?
Answered by Dr. Arun 2 hours later
Brief Answer: Clinical grounds only Detailed Answer: 1. There is no diagnostic blood test. You can monitor improvement or worsening with peak flow meter. 2. If he gets symptoms in between you need to treat it with salbutamol inhaler or syrup after consulting your doctor. 3. It's not addictive. No habit formation. 4. It has steroid but in micrograms unlike syrups which are in milligrams. No side effects which you need to worry of. Some kids can get oral thrush but can be prevented by using a spacer device. Steroids are the only medicine to treat him. The best route is inhaler . Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor